MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1/2ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1/2ML W/NDL 27X1/2 RB; PISTON SYRINGE
Model Number 305620
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that an unspecified number of syringe 1/2ml w/ndl 27x1/2 rb were involved with dirty needle stick injuries after use.It has not been specified what, if any, medical intervention was administered or received as a result of the dirty needle stick injury.The following information was provided by the initial reporter: material no.: 305620, batch no.: unknown.Verbatim: our customer is having a large uptick in needle stick occurrences due to a safety needle not being available on our.5ml.Most have occurred after injection.The most recent was before.The nurse had a difficult time removing the cap and stuck herself.From what i can tell the needle sticks have been to nurses.Below is the information from pharmacy.These syringes are used for very small doses of lovenox.Maximum 0.5ml size (larger syringes have greater potential for overdose and cannot draw up to the 0.01ml graduations as accurately.Can visualize the smaller amounts without uncapping.The syringes have a large cap that covers the first 0.1ml graduations.The pharmacists would be unable to check the smaller doses we typically see with these patients.
 
Additional Manufacturer Narrative
H.6.Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A dhr check was not performed as the lot number is "unknown" for this complaint.H3 other text : see h.10.
 
Event or Problem Description
It was reported that an unspecified number of syringe 1/2ml w/ndl 27x1/2 rb were involved with dirty needle stick injuries after use.It has not been specified what, if any, medical intervention was administered or received as a result of the dirty needle stick injury.The following information was provided by the initial reporter: material no.: 305620 batch no.: unknown verbatim: our customer is having a large uptick in needle stick occurrences due to a safety needle not being available on our.5ml.Most have occurred after injection.The most recent was before.The nurse had a difficult time removing the cap and stuck herself.From what i can tell the needle sticks have been to nurses.Below is the information from pharmacy.These syringes are used for very small doses of lovenox.-maximum 0.5ml size (larger syringes have greater potential for overdose and cannot draw up to the 0.01ml graduations as accurately.-can visualize the smaller amounts without uncapping.The syringes have a large cap that covers the first 0.1ml graduations.The pharmacists would be unable to check the smaller doses we typically see with these patients.

Brand Name
SYRINGE 1/2ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9786909
Report Number1920898-2020-00203
Device Sequence Number679032
Product Code FMF
UDI-Device Identifier30382903056201
UDI-Public30382903056201
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305620
Device Catalogue Number305620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;